Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having constipation problem. Sharp pain in head after I strained. Is this normal?

User rating for this question
Answered by

Practicing since : 2006
Answered : 1983 Questions
I have found that going to the toilet latley i have been severly constipated and i have to strain alot. It has gotten to the point today that i got a sharp pain in my head that only happened when i strained.but still have a dull headache. Is this normal??? And can straining do anthing bad?

Thank you
Posted Sat, 16 Nov 2013 in Digestion and Bowels
Answered by Dr. Klerida Shehu 15 minutes later
Brief Answer:
Please refer to the following suggestions...

Detailed Answer:

Could be due to the straining alot putting too much pressure on blood flow. That's why you had headache.

The remaining dull headache is temporary and is normal and will go away in a couple of days time.

Try some NSAIDs (paracetamol, ibuprofen) for the pain, drink plenty of water, have a diet XXXXXXX in fiber and try not to strain hard. If severe constipated, can use sena folium tea or pills to help together with lactuloze; avoid using them for long time to prevent addiction.

Hope it answered to your question!


p.s.if you have other concern, do not hesitate to write me back!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor